Terrible muscle twitching years after using illicit drugs!

This forum is for posting your personal experiences with BFS: symptoms, doctor visits, fears, etc.

Please use this forum to post give and recieve encoragement and reassurance from sharing the trials and triumphs you have faced.

Moderators: JohnV, Arron, garym

Looking for answers

Postby Jayel on February 3rd, 2004, 9:44 pm

All of us are seekers for the answers to this problem.
If it helps clear anyones conscience, I was the "good" girl
in high school and college. Never drank, (except socially),
smoked, did drugs, and even went so far as to fight with my
gyne about starting birth control pills before my upcoming
wedding, only to quit them 3 months after my honeymoon
because I did not want to "pollute" my body.

My oldest child was born with medical issues and I questioned why,
why, why when I had been so careful with my body. I have
found lumps that were benign after removal(scary) and had all
sorts of female isssues that my wilder friends have not.

I have concluded that we are all just victims of so many chemicals in our food, water and air that who could imagine what triggers a response in one person over another. I would have to speculate that it would be morel likely that thoseof you who were heavy users of any sort of substance would have a better chance of organ damage over neurological since many, I would guess, of us did not use and are twitching!

One last thought, we have a cul-de-sac of women who cannot carry a baby to term and a whole subdivision who are experiencing similar issues. Those that do carry have children with severe problems, yet prior to living where they do, no difficulties in pregnancy/health of babies. Newspaper won't explore if people don't call in, people don't want to "re-live" the hurts. I have lived here only 3 years and had a miscarrage after successful pregnancy and now I am twitching. Kinda makes one wonder if the whole *beep* thing isn't somehow environmental and we cannot get to the bottom of it all. I know this is somewhat off-topic, but I wonder if anyone else has had odd environmental situations. I happen to have extraordinary public contact so I hear of many stories, some confidental so I cannot go to the paper myself. I still think something besides my stress triggered this.......
Anyways, I hope that helps some of you to not question the past, but
lavish your body with only good things now. Life is about lessons that we learn and put into practice.

Jayel
Jayel
Selfless giver of time
Selfless giver of time
 
Posts: 172
Joined: January 4th, 2004, 1:18 pm
Location: Chicago

Postby dogdogman on February 8th, 2004, 2:22 pm

Thanks for your reply Jayel and I'm sorry to hear about your problems. I hear that many people on this forum have similar symptoms to myself and have never used drugs at all. The twitches seemed to start after the initial panic attack if I recall correctly, whereby I had to endure several terrible panic attacks thereafter. It is an awful syndrome to have to deal with. I get pain in my muscles where they twitch and sometimes cramps where there is no twitching (mostly in my hands). I often wonder if I am having fasciculations beneath the skin which is causing this muscle pain?? Anyhow as you quite rightly said you have to let bygones be bygones and try not to punish yourself for things that you have done in the past (in my case). There isn't a day goes by without me wishing that I had never used drugs and keep wondering if only I hadn't how would I feel.....NORMAL probably. None of this stuff to have to put up with. That is just how I feel towards it all - I cannot help but think that I have got myself into this condition through drug use although many of you seem to be similar and have never used illicit substances. Who knows? As I have said I am now on Clonazepam and fear that I may become addicted to this drug (2*0.5mg per day). It makes me tired and helps the twitching a little bit so I will stay on it from now on. You are not supposed to drink alcohol whilst on this medication and I'm not sure why - it could be that it stops the medication working or that the alcohol enhances the sedatary effects of the drug, I'm not sure. I don't want to stop drinking alcohol as I enjoy a few glasses of wine or a binge at weekends. I usually just don't take a pill when I plan to have a drink. Anyway thanks for sharing your thoughts and I always like t o hear and share different stories with you people.

Thanks,

Dogdogman.
Some days are just complete hell. Surely there are some meds that can help me!
dogdogman
Member
Member
 
Posts: 20
Joined: April 27th, 2003, 9:04 am

Postby dogdogman on April 19th, 2004, 2:25 pm

Hi everyone,

Here I am again. As I have stated I am taking Klonopin (Clonazepam/Rivotril) but have reduced down to 0.5mg per day instead of 2*0.5mg per day. I want to come off this drug completely as it is not helping the twitching at all. I twitch 24/7 and the only time I am truly happy/away from this thing is when I'm asleep (makes you sometimes think that you'd be better off permanently asleep-although I am not suggesting that I would sooner be dead!). Anyhow I am going to try to taper off this medication with the help of my doc as I believe that sudden withdrawal can lead to a whole host of problems-seizures, panic attacks, severe anxiety, twitching. It's bizarre really thinking that I am currently taking a med FOR the twitching which can INCREASE twitching! I can't go on through life without some sort of med and was wondering about trying carbamazapine (Tegretol) 100mgs 3 times per day (as suggested in the Mayo Study). Has anyone had any success with this anticonvulsant drug? I believe that it's a sodium channel blocker and guess that it would not be as addictive/have withdrawal complications that are associated with benzodiazapines such as Klonopin.

Many thanks people. I'm having a really bad day again!

:( Dogdogman.
Some days are just complete hell. Surely there are some meds that can help me!
dogdogman
Member
Member
 
Posts: 20
Joined: April 27th, 2003, 9:04 am

Postby thetwitchkid on April 19th, 2004, 2:44 pm

Dogdog:

I have tried Xanax and other benzo's without any help in my twitching. I quite them after a few months. Never tried Tegretol, but started Lexapro about a month ago with a GREAT decrease in twitching and anxiety. Sorry I don' t have any experience with the Tegretol. I was ready to try anything. Good luck
User avatar
thetwitchkid
Selfless giver of time
Selfless giver of time
 
Posts: 153
Joined: October 31st, 2003, 2:14 pm
Location: Florida-Age 35

Postby garym on April 19th, 2004, 3:24 pm

Dogdog,

I haven't tried tegretol, but i have taken trileptal (oxcarbamazapine) which is the second generation of tegretol, by the same maker. I liked trileptal, and didn't have any negative side effects. It didn't stop my twitching and I finally increased to a dosage that my insurance would no longer cover, so I switched to neurontin. I think the trileptal was better for twitching, but the neurontin is better for pain.

Good luck, and you may want to try trileptal instead of tegretol. You only take it twice daily instead of three times and it isn't as hard on your body (supposedly).

Gary
garym
Moderator
Moderator
 
Posts: 1888
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Sponsor

Sponsor
 

Previous

Return to Experiences with BFS

Who is online

Users browsing this forum: No registered users and 1 guest